MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 TRI-LOCK BPS SZ 9 HI OFFSET; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 TRI-LOCK BPS SZ 9 HI OFFSET; HIP FEMORAL STEM
Catalog Number 101214090
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 12/23/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision due to mechanical loosening of the depuy stem.Bone to implant loosening interface.Medical records have been reviewed.Primary procedure notes (b)(6) 2013 indicate the patient received a right hip conversion to total hip arthroplasty, anterior approach, due to right hip avascular necrosis.Procedure was completed without complication indicated by the surgeon.Revision notes (b)(6) 2014 indicate the patient received a revision total hip arthroplasty due to mechanical loosening, right total hip.The surgeon indicated that the stem was visualized and there were no clear signs of loosening, fibrous tissue was removed and an extractor was used to dislodge the stem.Post-op diagnosis does indicate mechanical loosening.Procedure was completed without complication indicated by the surgeon.
 
Additional Manufacturer Narrative
(b)(4) no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review was not possible because the required lot code(s) was not provided.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRI-LOCK BPS SZ 9 HI OFFSET
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582
MDR Report Key7108332
Report Number1818910-2017-51354
Device Sequence Number13720499
Product Code KWA
UDI-Device Identifier10603295001119
UDI-Public10603295001119
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number101214090
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer04/25/2018
07/13/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date04/25/2018
07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight141